Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Aug 6, 2021, 4:45 PM MDT for Morgan County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 4:45 PM MDT (22:45 UTC)
- Expired
- Aug 6, 2021, 5:15 PM MDT
- In force
- 30 min
- Issued by
- NWS Denver/Boulder, CO
- Hail
- 0.50 in
- Wind
- 50
County Morgan County, CO
The radar
The Cheyenne radar (KCYS), 96 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3319 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
803
WWUS85 KBOU 062245
SPSBOU
Special Weather Statement
National Weather Service Denver CO
445 PM MDT Fri Aug 6 2021
COZ042-062315-
Northeast Weld County CO-
445 PM MDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of east central Weld
County through 515 PM MDT...
At 445 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of New Raymer, or 28 miles north of Fort Morgan,
moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Raymer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4060 10398 4071 10404 4083 10367 4062 10359
TIME...MOT...LOC 2245Z 259DEG 22KT 4066 10392
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
SCHLATTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:48 PM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 6, 2:48 PM MDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 248 PM MDT Fri Aug 6 2021 .SHORT TERM...(This evening through Saturday) Issued at 232 PM MDT Fri Aug 6 2021 Current water vapor imagery shows the center of the upper ridge has shifted southwest bringing the upper level jet with increased moisture into the region. The upper level trough is centered over central Idaho with lift ahead of it creating convection across the region. CAMs are slightly behind current coverage over the area with storms continuing to progress northeastward. Soundings showing very dry low levels with DCAPEs around the 1500 J/kg level supporting gusty wind impacts from storms. PW values are lower then they have been recently with values around 0.60 inches and upper level flow up to 30 kts. This will help to keep any flooding danger to a minimum given fast storm motions and low moisture content for storms to work with. CAMs do show storms continuing to fire into the late evening hours but becoming more isolated in nature. Models have the center of the upper trough over southern Wyoming by Saturday morning that will progress across the northern portions of the state through the day. This will help to usher in a slightly cooler airmass helping to lower daytime temperatures back into the mid to upper 80s across the plains and 60s to 70s in the high country. Current model smoke projections show a slight reprieve with this evening's convection into the overnight hours with more smoke pushing in from the West by the morning hours tomorrow. There will be decent subsidence with decreasing visibility from smoke by the afternoon. There will be just enough moisture and decent lapse rates to produce isolated showers and thunderstorms over the region. Winds will also increase with the passage of the upper trough, especially over the higher terrain of the northern mountains and then transferring onto the plains by the afternoon with some gusting up to 30 mph possible. .LONG TERM...(Saturday night through Friday) Issued at 232 PM MDT Fri Aug 6 2021 Northeast Colorado will be warm and dry Sunday with subsidence and ridging over the central Rockies behind the exiting trough. High temperatures will rebound into the mid to upper 90s across the plains under clear skies with warm advection. Smoke will continue to advect in from northern California and build up as it circulates under the ridge. Another trough will move from the Pacific Northwest over the northern Rockies late Sunday through Monday. Heights are pretty much persistent in spite of the trough and southerly warm advection in the lower levels will keep temperatures warming slightly, and 700 mb temperatures will reach 18 to 20 C over much of southeast Colorado. Increased flow aloft at the base of the trough might help clear out some of the smoke though advection from the west coast should persist. Models continue to keep the trough too far north for any significant forcing and impacts for northeast Colorado, but it looks like there should be enough vorticity advection for some isolated storms and showers over the high country in the afternoon and northern to northeast plains in the evening. However, moisture looks fairly limited ahead of the trough especially in the lower levels in a drier area over the central Rockies, just south of the base of the trough. Forecast soundings are suggesting deep mixing to around 500 mb and any light precipitation confined to the high terrain, which is common to this situation. The primary hazard would be gusty outflow winds to around 40 or 50 mph, though some localized marginally severe 60 mph gusts tend to happen with bases so high. The trough may push a weak front onto the northern plains in the afternoon and evening, with what looks like maybe just a little cooling and a slight increase in low level moisture and humidity. Some models are hinting at convergence and lift with some moderate instability along the boundary though, which might increase the probability of convection in that area in the early evening. Ensembles seem to suggest that the lower model consensus and greater uncertainty in the middle to later part of next week concerns more the amplitude of the ridges and troughs over the continent than the placement. For northeast Colorado, this could mean the difference between a light northwesterly flow aloft allowing a weak surge or two to push across the plains, or persistent ridging aloft allowing a gradual accumulation of monsoonal moisture over the region. Either way, warm and mostly dry conditions should prevail through early next week, then we should return to near normal temperatures with a gradual increase in moisture and isolated to scattered thunderstorms by around mid week. Models are then showing another large ridge over the western states later in the week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 232 PM MDT Fri Aug 6 2021 VFR conditions expected through the period with some impacts to slantwise vis due to smoke this morning. TS will be possible at APA and DEN with vicinity at BJC through 02z. Storms will be capable of producing gusty and erratic winds up to 40 mph through 02z before becoming light and transitioning to drainage around 05z. && .FIRE WEATHER... Issued at 232 PM MDT Fri Aug 6 2021 Slightly elevated fire weather conditions will be possible through the afternoon across the northeast plains with RH values dropping below 15% in some areas and isolated wind gusts from 15 to 25 mph. Stronger and variable gusts can be expected near any showers and storms due to outflow winds. Dry and breezy conditions on Saturday will bring elevated fire danger. Winds will gust to around 30 mph on Saturday, but humidity will stay just above critical thresholds. Dry conditions with near critical low humidity on Saturday evening will only briefly coincide with breezy conditions as winds decrease into the night. Critically low humidity in the 10 to 15 percent range is possible Sunday, but lighter and decreasing winds will mitigate fire danger, though the danger will be elevated. North Park and the surrounding mountains are near critical and questionable for Sunday and Monday, but recent rounds of repeated rainfall in the northern mountains should mean good fuel moisture which will mitigate the danger at least through early in the week. && .HYDROLOGY... Issued at 232 PM MDT Fri Aug 6 2021 Burn area flash flooding potential will remain low through today and Saturday with fast storms motions, lower moisture values and more isolated coverage. Mostly dry weather is expected through Monday then a slight increase in shower and thunderstorm activity by the middle part of next week, through the end of the week. With limited moisture available, the flash flood threat at this time looks to remain low through at least the middle of next week and probably through the end of the week as well. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Bowen LONG TERM...EJD AVIATION...Bowen FIRE WEATHER...Bowen HYDROLOGY...Bowen/EJD
Hazardous weather outlook, Aug 6, 11:12 AM MDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1112 AM MDT Fri Aug 6 2021 COZ030>051-071715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1112 AM MDT Fri Aug 6 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Smokey conditions today with scattered showers and thunderstorms forming over the higher terrain by noon then moving across the urban corridor and east during the late afternoon and evening. The main hazards from the storms will be gusty winds up 50 mph with some lightning. Rainfall will remain light. Temperatures overnight will be slightly cooler with lows in the upper 50s across the plains and 30s to 40s in the high country. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Fire danger will be elevated as we move into a three to four day period of above normal temperatures and lower humidities through this weekend and into early next week. Dry conditions will prevail with little or no thunderstorm activity each day. We should see a return to near normal temperatures and our typical late day showers and storms toward the middle part of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. However, any reports of strong wind gusts would be appreciated.
In the hours before
Special weather statement, Aug 6, 2:29 PM MDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Denver CO
229 PM MDT Fri Aug 6 2021
COZ040-043-045-062115-
Central and South Weld County CO-
Central and East Adams and Arapahoe Counties CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
229 PM MDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of southern Weld,
northeastern Denver and central Adams Counties through 315 PM MDT...
At 228 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Denver International Airport, or 23 miles
northeast of Denver, moving northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Denver International Airport and rural Adams County east of the
airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3978 10479 3999 10481 4011 10432 3978 10428
TIME...MOT...LOC 2028Z 240DEG 24KT 3990 10457
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SCHLATTERSpecial weather statement, Aug 6, 2:55 PM MDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Denver CO
255 PM MDT Fri Aug 6 2021
COZ039-062130-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-
255 PM MDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of southeastern Boulder
County through 330 PM MDT...
At 255 PM MDT, Doppler radar was tracking a strong thunderstorm over
southern Boulder, or 24 miles northwest of Denver, moving northeast
at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Other locations in the path of this storm include east
Boulder and southern Longmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4011 10505 4001 10506 3996 10527 3997 10527
3997 10528 3998 10527 3998 10528 4000 10529
4001 10531 4002 10530 4016 10511
TIME...MOT...LOC 2055Z 240DEG 23KT 4000 10525
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SCHLATTERSpecial weather statement, Aug 6, 4:45 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
445 PM MDT Fri Aug 6 2021
COZ042-062315-
Northeast Weld County CO-
445 PM MDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of east central Weld
County through 515 PM MDT...
At 445 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of New Raymer, or 28 miles north of Fort Morgan,
moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Raymer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4060 10398 4071 10404 4083 10367 4062 10359
TIME...MOT...LOC 2245Z 259DEG 22KT 4066 10392
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SCHLATTERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:29 PM MDT | Special Weather Statement | BOU | Adams | 46 min |
| Aug 6, 2:55 PM MDT | Special Weather Statement | BOU | Broomfield | 35 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.